Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2003
Flash Flood Warning 87, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 10, 2003, 11:47 PM CST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2003, 11:47 PM CST (05:47 UTC)
- Expired
- Nov 11, 2003, 7:00 PM CST
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 110553
FFWSJU
VIC010-110900-
BULLETIN-EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
147 AM AST TUE NOV 11 2003
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED
* A FLASH FLOOD WARNING FOR THE FOLLOWING ISLAND
IN THE U.S. VIRGIN ISLANDS
SAINT CROIX
* UNTIL 500 AM AST
* AT 146 AM AST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAINFALL
CONTINUED AFFECTING ST CROIX. AT 147 AM...DOPPLER RADAR INDICATED
HEAVY SHOWERS MOVING ACROSS ST CROIX WITH AT A RATE OF 1 TO 2
INCHES PER HOUR. ADDITIONAL RAINFALL OF 1 TO 3 INCHES OF RAINFALL
ARE POSSIBLE THROUGH 500 AM...RESULTING IN FLASH FLOODING OF
GUTS...STREAMS AND OTHER FLOOD PRONE AREAS. IN
ADDITION...MUDSLIDES ARE LIKELY OVER AREAS OF STEEP TERRAIN.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS AFFECT YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. PERSONS IN
LOW LYING AREAS SHOULD SEEK HIGHER GROUND. FOLLOW INSTRUCTIONS FROM
LOCAL CIVIL DEFENSE OR LAW OFFICIALS.
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 10, 9:50 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Nov 10, 9:50 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1150 PM AST MON NOV 10 2003 UPDATED FORECAST TO INCREASE POPS AND MENTION HEAVY RAIN ACROSS USVI AND PORTIONS OF SOUTH AND EAST PR. ALSO DECREASED WINDS A BIT IN THE COASTAL FORECAST...BUT MENTIONED GUSTY WINDS AND LOW VISIBILITY IN SHOWERS AND THUNDERSTORMS ACROSS THE CARIB WATERS. 00Z SOUNDING STILL CONSIDERABLY MOIST AND UNSTABLE. WINDS IN LOWER LEVELS OUT OF THE SOUTH SPREADING THE LARGE AREA OF SHOWERS AND THUNDERSTORMS IN SOUTHERN CARIBBEAN NORTHWARD OVER OUR LOCAL ISLANDS. THIS AREA ASSOCIATED WITH STRENGTHENING TROP WAVE STILL FORECAST TO MOVE NORTH TO NORTHEAST AND AFFECT OUR LOCAL AREA WITH PERIODS OF VERY HEAVY RAIN AND GUSTY WINDS...ESPECIALLY OVER THE U.S. VIRGIN ISLANDS AND SOUTH TO SOUTHEAST PR. DEVELOPING LOW OVER OUR LOCAL AREA WILL CAUSE A TRICKY SITUATION WITH THE LOCAL WINDS AND MOIST AIR. THE WINDS ON THE BACK EDGE OF THE LOW WILL BE OVER WESTERN PR AND WILL CAUSE A NORTH TO NORTHWEST WIND FLOW OVER NORTHERN PR AND NW TO W FLOW OVER WESTERN PR. IT DOES LOOK LIKE THE USVI AND SOUTH TO SOUTHEAST SECTIONS OF PR WILL BE THE HARDEST HIT OVERNIGHT WITH THIS SYSTEM. A FLASH FLOOD WARNING WAS ISSUED FOR ST CROIX AND A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF PR AND USVI./RGZ .PREVIOUS DISCUSSION... THE SCENARIO OF THE UPPER LEVEL TROUGH AND THE APPROACHING TROPICAL WAVE HAS MATERIALIZED AS FORECAST. THIS WAS REFLECTED IN INCREASE OF CONVECTION ACROSS PORTIONS OF PUERTO RICO TODAY...AS THERE WAS FLASH FLOODING IN THE SAN JUAN METROPOLITAN AREA AND ADJACENT MUNICIPALITIES. COORDINATION CALL WITH TPC MARINE DESK INDICATED TPC WAS THINKING THAT 20 TO 25 KNOT WINDS ASSOCIATED WITH WAVE WOULD ENTER THE REGION TONIGHT AND TOMORROW...AND WITH WAVE POSITION ESTIMATED TO BE NEAR 14.5 NORTH AND 69 WEST. ACTIVE CONVECTION ASSOCIATED WITH WAVE EXPECTED OVER PUERTO RICO AND THE U.S. VIRGIN ISLANDS STARTING TONIGHT AND POTENTIAL SHOULD PERSIST THROUGH AT LEAST WEDNESDAY. MARINEWISE...SMALL CRAFT ADVISORY IN EFFECT FOR ALL OF LOCAL ATLANTIC WATERS WITH SEAS 6 TO 7 FEET OF WIND GENERATED WAVES ASSOCIATED WITH TROPICAL WAVE. FLASH FLOOD WARNING WILL LIKELY BE DROPPED SOON. FLASH FLOOD WATCH IN EFFECT UNTIL 600 AM. .SJU... .PR...SCA AMZ710-720. FFA PRZALL THRU 10Z. .VI...SCA AMZ710-720. FFA VIZALL THRU 10Z. EQUIPMENT...NO PROBLEMS AT THIS TIME BD/RGZ
Hazardous weather outlook, Nov 10, 4:00 AM CST, 19 hours 47 minutes before
PRZ001>013-VIZ001-002-AMZ710>750-102200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST SUN NOV 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE INTERIOR AND NORTHERN SLOPES OF PUERTO RICO THIS AFTERNOON. HEAVY RAINFALL IS POSSIBLE ACROSS THESE AREAS AND MAY PRODUCE MINOR FLOODING OF STREETS...CREEKS...LOW LYING AND POOR DRAINAGE AREAS THIS AFTERNOON. A SMALL CRAFT ADVISORY CONTINUES IN EFFECT FOR THE OFF SHORE ATLANTIC WATERS DUE TO SEAS OF 6 TO 7 FEET. MARINE CONDITIONS WILL IMPROVE TONIGHT THROUGH TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY MAINLY TUESDAY AND WEDNESDAY. .TUESDAY THROUGH SUNDAY...A LOW LEVEL TROUGH AND AN UPPER LEVEL TROUGH SHOULD COME IN PHASE TO PRODUCE NUMEROUS TO SCATTERED SHOWERS AND SCATTERED THUNDERSTORMS ACROSS LOCAL AREA. THERE IS A HIGH POTENTIAL FOR URBAN AND FLASH FLOODING TUESDAY THROUGH THURSDAY. LANDSLIDES OR ROCK SLIDES ALONG HIGHER ELEVATIONS ARE POSSIBLE AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. UNSTABLE AND RAINY WEATHER EXPECTED THROUGH THURSDAY. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED. THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS SOME WITH HEAVY RAIN MAY PRODUCE MINOR FLOODING PROBLEMS ACROSS THE U.S. VIRGIN ISLANDS TODAY. A SMALL CRAFT ADVISORY CONTINUES IN EFFECT FOR THE OFF SHORE ATLANTIC WATERS DUE TO SEAS OF 6 TO 7 FEET. MARINE CONDITIONS WILL IMPROVE TONIGHT THROUGH TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY OCCUR TUESDAY AND WEDNESDAY. .TUESDAY THROUGH SUNDAY...A LOW LEVEL TROUGH AND AN UPPER LEVEL TROUGH SHOULD COME IN PHASE TO CAUSE NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ACROSS LOCAL AREA AND HIGH POTENTIAL FOR FLASH FLOODING ON TUESDAY AND WEDNESDAY. UNSTABLE AND RAINY WEATHER EXPECTED THROUGH FRIDAY. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED. POTENTIAL FOR FLASH FLOODING AND URBAN FLOODING IS HIGH. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 8:57 PM CST | Flash Flood Warning | JSJ | 19 hr |
Nearby
Flash Flood Warnings in U.S. Virgin Islands, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.